Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 56, NWS Jackson, MS

April 25, 2014Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 25, 2014, 9:13 AM CDT for Attala County, Holmes County, Mississippi. It took effect at Apr 25, 2014, 11:30 PM CDT. It was in force for 71 hr.

The area

The outline as issued.

The facts

Issued
Apr 25, 2014, 9:13 AM CDT (14:13 UTC)
In effect from
Apr 25, 2014, 11:30 PM CDT
Expired
Apr 28, 2014, 10:00 PM CDT
In force
71 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 14.47 ft at Apr 28, 2014, 11:00 PM CDT.

actionminormoderate10152004/2504/2604/2704/2804/29
Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WGUS44 KJAN 251413
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
913 AM CDT FRI APR 25 2014

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-262013-
/O.NEW.KJAN.FL.W.0056.140426T0430Z-140429T0300Z/
/WSTM6.1.ER.140426T0430Z.140426T1800Z.140428T1200Z.NO/
913 AM CDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLACK RIVER AT WEST
* FROM THIS EVENING TO MONDAY EVENING.
* AT  8:45 AM FRIDAY THE STAGE WAS 12.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND 
  WILL CONTINUE TO RISE TO NEAR 16.0 FEET BY EARLY TOMORROW 
  AFTERNOON.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  12.4 FRI 09 AM  15.8  15.5  15.0  16.0 01 PM 04/26


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$
2 follow-up statements
014 
WGUS84 KJAN 260112
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
812 PM CDT FRI APR 25 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 
  BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS 
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE 
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-270712-
/O.EXT.KJAN.FL.W.0056.140426T1012Z-140429T0300Z/
/WSTM6.1.ER.140426T1012Z.140426T1800Z.140428T1200Z.NO/
812 PM CDT FRI APR 25 2014


THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO MONDAY EVENING.
* AT 7:45 PM FRIDAY THE STAGE WAS 13.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW 
  AND WILL CONTINUE TO RISE TO NEAR 16.0 FEET BY EARLY TOMORROW 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  13.3 FRI 08 PM  15.3  15.5  15.0  16.0 01 PM 04/26


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

MSC089-163-262230-
/O.EXT.KJAN.FL.W.0022.000000T0000Z-140426T2230Z/
/BTAM6.2.ER.140406T2105Z.140415T2300Z.140426T0730Z.NO/
812 PM CDT FRI APR 25 2014


THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SATURDAY AFTERNOON.
* AT 7:00 PM FRIDAY THE STAGE WAS 22.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE 
  BY JUST AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 22.0 FEET...LOW WOODED LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.8 FRI 07 PM  21.4  19.4  18.5    FALLING    


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$

MSC049-149-270711-
/O.EXT.KJAN.FL.W.0023.000000T0000Z-140429T0148Z/
/BOVM6.2.ER.140406T1415Z.140417T2300Z.140428T1048Z.NR/
812 PM CDT FRI APR 25 2014


THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER NEAR BOVINA
* UNTIL MONDAY EVENING.
* AT 7:00 PM FRIDAY THE STAGE WAS 33.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE 
  BY MONDAY MORNING.
* IMPACT...AT 32.5 FEET...WATER BEGINS TO COVER WARRIOR'S TRAIL ROAD.
* IMPACT...AT 32.0 FEET...SEVERAL ACCESS ROADS ALONG AND NEAR THE 
  RIVER ARE UNDER WATER.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

LOWER BIG BLACK RIVER
BOVINA         28  33.9 FRI 07 PM  33.2  31.3  27.8     FALLING    


&&


LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
      3218 9065 3204 9102             



$$
803 
WGUS84 KJAN 261415
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
915 AM CDT SAT APR 26 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-261445-
/O.CAN.KJAN.FL.W.0056.000000T0000Z-140429T0300Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
915 AM CDT SAT APR 26 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLACK RIVER AT WEST.
* AT  8:45 AM SATURDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.8 FEET TODAY.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  13.8 SAT 09 AM  12.2  10.3  10.4     CRESTING


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 25, 5:15 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 25, 5:15 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
515 AM CDT FRI APR 25 2014

.DISCUSSION...

TODAY THROUGH SATURDAY NIGHT...

LATE EVENING STORMS HAVE DIMINISHED LEAVING A THIN LINE OF SHOWERS
TO MOVE THROUGH THE EASTERN PORTION OF THE CWA EARLY THIS
MORNING....BUT EVEN THAT IS DIMINISHING. THE COLD FRONT IS STILL
LOCATED FURTHER BACK TO THE WEST ACROSS THE DELTA REGION. AHEAD OF
THE FRONT...TEMPERATURES CONTINUE TO RUN IN THE UPPER 60S AND LOWER
70S WITH DEWPOINTS IN THE MID 60S WHEREAS BEHIND THE FRONT DRIER AIR
IS IN PLACE. THIS IS CHARACTERIZED BY DEWPOINTS IN THE UPPER
40S/LOWER 50S AND TEMPERATURES IN THE LOWER 60S AND UPPER 50S.

THIS FRONT WILL PROGRESS THROUGH THE CWA DURING THE DAY. BEHIND THE
FRONT...MUCH DRIER AIR WILL MOVE IN WITH PW VALUES DROPPING BELOW
0.50 INCHES AND SFC HIGH PRESSURE WILL BUILD IN. CLOUDS WILL CLEAR AS
WELL AND TEMPERATURES WILL BE COOLER TODAY WITH HIGHS IN THE MID TO
UPPER 70S/LOWER 80S IN THE PINE BELT. OVERALL A PLEASANT CHAMBER OF
COMMERCE TYPE DAY LOOKS TO BE IN STORE.

THE REST OF THE SHORT TERM WILL BE RATHER QUIET AS HIGH PRESSURE
WILL BE IN PLACE AT THE SFC AND RIDGING ALOFT. THIS WILL LEAD TO
MOSTLY SUNNY SKIES...DRY WEATHER AND WARMING TEMPERATURES THROUGH
THE FIRST HALF OF THE WEEKEND. OVERNIGHT LOWS TONIGHT WILL BE ON
THE COOLER SIDE AS SKIES WILL BE CLEAR...LIGHT WINDS AND DRIER AIR
IN PLACE. THIS WILL MAKE FOR GOOD RADIATIONAL COOLING AND READINGS
WILL BE IN THE 50S WITH SOME UPPER 40S IN THE EAST/CLOSER TO THE
CENTER OF THE SFC HIGH. MOISTURE WILL RETURN LATE SATURDAY INTO
SATURDAY NIGHT AS THE UPPER RIDGE MOVES OFF TO THE EAST AND OUR NEXT
WEATHER SYSTEM APPROACHES. /28/

SUNDAY THROUGH THURSDAY...

HIGH FORECAST CONFIDENCE CONTINUES REGARDING THE POTENT SET-UP FOR
SEVERE WEATHER AND HEAVY RAINFALL FROM LATE SUNDAY THROUGH TUESDAY
NIGHT. ALL MODES OF SEVERE WEATHER INCLUDING THE POTENTIAL FOR STRONG
TORNADOES WILL BE POSSIBLE. THE RISK FOR SIGNIFICANT FLOODING IS
INCREASING GIVEN THE LIKELIHOOD FOR MULTIPLE ROUNDS OF STORMS.

A STRETCH OF QUIET WEATHER WILL COME TO AN ABRUPT END OVER THE DELTA
REGION SUNDAY AFTERNOON AND EVENING AS A POWERFUL DEEPENING CYCLONE
TRAVERSES THE PLAINS STATES AND BRINGS RAPID PRESSURE FALLS AND
STEEPENING MID LEVEL LAPSE RATES TO THE LOWER MS VALLEY REGION. WHILE
A CAPPING INVERSION SHOULD LIMIT CONVECTIVE DEVELOPMENT AS WE GO INTO
SUNDAY AFTERNOON...A STRENGTHENING LOW LEVEL JET (55-60KTS) WILL TRANSPORT
RICH GULF MOISTURE NORTHWARD (SFC DEWPOINTS APPROACHING 70 F AND 335
K+ 850MB THETAE RIDGE) AND THIS COMBINED WITH INCREASING LARGE SCALE
ASCENT WILL HELP TO INITIATE SFC-BASED THUNDERSTORMS.

LARGE CLOCKWISE HODOGRAPHS WILL SUPPORT SUPERCELL THUNDERSTORMS WITH
INTENSE ROTATING UPDRAFTS AND STRONG TORNADO POTENTIAL OVER THE DELTA
REGION BY EARLY SUNDAY EVENING. IT LOOKS MORE LIKELY THAT THE ZONE OF
GREATER SEVERE WEATHER RISK WILL REMAIN MAINLY OVER THE DELTA REGION
SUNDAY EVENING. THEREAFTER...A QUASI-LINEAR CONVECTIVE SYSTEM COULD
EVOLVE FROM THE INITIAL SUPERCELL THUNDERSTORM ACTIVITY. IF THIS
HAPPENS WOULD EXPECT COLD POOL GENERATION TO HELP GIVE THE SYSTEM
SOME EASTWARD ACCELERATION ALONG THE HWY 82 CORRIDOR AND MUCH OF THE
AREA NORTH OF THE I-20 CORRIDOR...WITH THE SOUTHEAST HALF OF THE
ARKLAMISS LIKELY MISSING THIS FIRST ROUND OF SEVERE WEATHER/HEAVY
RAIN POTENTIAL AS THE MCS WANES OUT AHEAD OF THE BETTER UPPER LEVEL
SUPPORT IN A MORE STABLE ENVIRONMENT EARLY MONDAY MORNING.

AS WE GO INTO MONDAY AND MONDAY EVENING...IT WILL TAKE SOMETIME FOR
THE AIRMASS TO RECOVER...BUT EXPECT RE-NEWED SEVERE THUNDERSTORM
ACTIVITY BY AFTERNOON AS THE NOSE OF POWERFUL PACIFIC JET ENERGY
ROUNDS THE BASE OF THE DEEP CENTRAL CONUS TROUGH AND ENHANCES WIND
SHEAR/LIFT AND THE SEVERE WEATHER RISK OVER THE FORECAST AREA. MIXED
LAYER CAPE > 3000 J/KG COULD HELP MAKE FOR A VOLATILE SET-UP WITH
THIS SYNOPTIC PATTERN. THE INITIAL CONVECTION SHOULD EVENTUALLY
EVOLVE INTO ANOTHER CONVECTIVE SYSTEM...AND WITH DEEP LAYER SHEAR
VECTORS BECOMING MORE PARALLEL RESULTING IN GREATER POTENTIAL FOR
TRAINING AND BACK-BUILDING OF STORMS...THE RISK FOR HEAVY RAINFALL
AND FLOODING COULD REALLY RAMP UP MONDAY NIGHT.

WITH THE LARGE SCALE OMEGA-BLOCK OVER OVER THE CENTRAL/EASTERN CONUS
AND A LARGE GYRE REMAINING ANCHORED OVER THE PLAINS/MS VALLEY...THE
SEVERE WEATHER/HEAVY RAIN SCENARIO WILL LIKELY REPEAT ITSELF FOR
TUESDAY INTO TUESDAY NIGHT AS THERE WILL BE PLENTY OF UPSTREAM
INSTABILITY TO TAP INTO IN THE WAKE OF MONDAY NIGHT'S CONVECTIVE
ACTIVITY...ASSUMING THERE IS A BREAK IN THE ACTION. INCREASING LOW
LEVEL SHEAR AND THE LIKELIHOOD FOR BOUNDARY INTERACTIONS FROM PRIOR
CONVECTION SUGGEST THAT TORNADOES...POTENTIALLY STRONG...WILL BE
POSSIBLE AGAIN.

CIPS ANALOGS CONTINUE TO SHOW VERY SIGNIFICANT EVENTS FOR COMPARISON TO
THIS SET-UP ADDING MORE CONFIDENCE THAT SIGNIFICANT SEVERE WEATHER
AND FLOODING WILL BE POSSIBLE. THE LATEST ANALOG CONSENSUS IS THAT
SEVERE WEATHER/HEAVY RAINFALL PROBS ARE HIGHEST NORTH OF THE I-20
CORRIDOR FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. WE HAVE BEEN SHOWING
THE GREATER RISK OVER NORTHERN PORTIONS OF THE FORECAST AREA BUT MAY
NEED TO ADJUST HAZARD PRODUCTS TO SHOW A LITTLE MORE CONFIDENCE.
EXPECT THE RISKS TO INCREASE FOR SOUTHERN PORTIONS OF THE AREA AS WE
GO INTO TUESDAY/TUESDAY NIGHT. WOULD NOT RULE OUT SOME POTENTIAL
CONTINUING INTO WEDNESDAY BUT NOT CONFIDENT ENOUGH TO SHOW THIS YET.
THE EXPECTATION IS FOR DRIER WEATHER WEATHER AS WE GO INTO LATE
WEEK. /EC/

&&

.AVIATION...SOME MVFR CEILINGS BEING OBSERVED THIS MORNING BUT VFR
IS EXPECTED FOR THE REMAINDER OF THE DAY AND INTO TONIGHT AS A COLD
FRONT MOVES THROUGH. THIS WILL CLEAR SKIES OUT AND BRING A NORTH
WIND AROUND 10KTS. WINDS WILL DIMINISH THIS EVENING AND BE LIGHT
OVERNIGHT. GOOD FLYING WEATHER EXPECTED THROUGH MOST OF THE WEEKEND
BEFORE STORMS RETURN LATE SUNDAY INTO MONDAY. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  50  85  65 /   0   0   0   7
MERIDIAN      82  50  83  60 /   0   0   0   6
VICKSBURG     78  51  84  65 /   0   0   0   8
HATTIESBURG   83  55  85  64 /   0   0   0  10
NATCHEZ       78  52  84  67 /   0   0   0  10
GREENVILLE    76  52  83  65 /   0   0   0   8
GREENWOOD     76  51  84  64 /   0   0   0   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

28/EC/
Hazardous weather outlook, Apr 25, 6:28 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
628 AM CDT FRI APR 25 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
628 AM CDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES WILL
BRING MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE
OUTLOOK AREA FROM LATE SUNDAY THROUGH TUESDAY. A VERY UNSTABLE
AIRMASS COMBINED WITH HIGH LEVELS OF WIND SHEAR WILL SUPPORT
SIGNIFICANT SEVERE WEATHER INCLUDING THE POSSIBILITY OF A FEW STRONG
TORNADOES. ANOMALOUS MOISTURE AND REPEATED THUNDERSTORM ACTIVITY WILL
SUPPORT HEAVY RAINFALL AND THE POSSIBILITY FOR SIGNIFICANT FLOODING.

THE INITIAL RISK FOR SEVERE WEATHER SHOULD DEVELOP BY SUNDAY AFTERNOON
AND EVENING OVER THE DELTA REGION...AND THEN CONTINUE THROUGH SUNDAY
NIGHT OVER MAINLY WESTERN AND NORTHERN PORTIONS OF THE OUTLOOK AREA.
THE SEVERE WEATHER RISK WILL CONTINUE MONDAY INTO MONDAY NIGHT AND
GRADUALLY SHIFT TO SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA...
ESPECIALLY AS WE GO INTO TUESDAY. ALL MODES OF SEVERE WEATHER...
INCLUDING TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL WILL BE
POSSIBLE. THE HEAVY RAINFALL AND POTENTIAL FLOODING RISK WILL
INCREASE AS WE GO INTO MONDAY NIGHT AND TUESDAY.

ALL INTERESTS IN THE ARKLAMISS SHOULD KEEP UP WITH THE LATEST
FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL SEVERE WEATHER
OUTBREAK AND FLOODING EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH TUESDAY.

EC

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 25, 5:02 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             DERMOTT                 33.53N 91.44W
04/24/2014  E0.75 INCH       CHICOT             AR   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN DERMOTT.

0625 PM     TSTM WND DMG     BELZONI                 33.18N 90.49W
04/24/2014                   HUMPHREYS          MS   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 12 NEAR BELZONI. REPORTED BY POLICE
            DEPARTMENT

0655 PM     HAIL             HOLLANDALE              33.17N 90.85W
04/24/2014  E1.00 INCH       WASHINGTON         MS   PUBLIC

            QUARTER SIZED HAIL REPORTED IN HOLLANDALE

0730 PM     TSTM WND DMG     2 E BELZONI             33.18N 90.45W
04/24/2014                   HUMPHREYS          MS   LAW ENFORCEMENT

            LARGE TREE BLOCKING PART OF HIGHWAY 12 NEAR HUMPREYS AND
            HOLMES COUNTY LINE. REPORTED BY SHERIFFS OFFICE.

0805 PM     TSTM WND DMG     LEXINGTON               33.12N 90.05W
04/24/2014                   HOLMES             MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND POWER OUTAGES. REPORTED BY
            SHERIFFS OFFICE

0820 PM     HAIL             WEST                    33.20N 89.78W
04/24/2014  E4.25 INCH       HOLMES             MS   LAW ENFORCEMENT

            SOFTBALL SIZED HAIL REPORTED NEAR WEST BY SHERIFFS
            OFFICE.

0928 PM     HAIL             LOUISVILLE              33.12N 89.05W
04/24/2014  E1.75 INCH       WINSTON            MS   PUBLIC

            PUBLIC REPORTS OF HAIL UP TO GOLF BALL SIZE ON THE WEST
            SIDE OF TOWN RELAYED THROUGH SOCIAL MEDIA. TIME ESTIMATED
            BY RADAR.

0930 PM     HAIL             LOUISVILLE              33.12N 89.05W
04/24/2014  E1.00 INCH       WINSTON            MS   BROADCAST MEDIA

            NUMEROUS PENNY TO QUARTER SIZE HAIL REPORTS RELAYED FROM
            MEMBERS OF THE PUBLIC ACROSS CENTRAL AND SOUTHERN
            PORTIONS OF THE COUNTY

0930 PM     TSTM WND DMG     LOUISVILLE              33.12N 89.05W
04/24/2014                   WINSTON            MS   PUBLIC

            REPORT OF TREES DOWN INSIDE THE CITY LIMITS RELAYED
            THROUGH SOCIAL MEDIA

&&

JCULIN
Local storm report, Apr 25, 8:56 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
856 AM CDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             1 S DERMOTT             33.51N 91.44W
04/24/2014  E1.00 INCH       CHICOT             AR   PUBLIC

            A FEW QUARTER SIZED STONES SOUTH OF TOWN

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:08 PM CDTSpecial Weather StatementJANMontgomery62 min
Apr 24, 7:13 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery62 min
Apr 24, 7:26 PM CDTTornado WarningJANHolmes, Leflore49 min
Apr 24, 7:57 PM CDTTornado WarningJANAttala, Holmes63 min
Apr 24, 8:06 PM CDTSpecial Weather StatementJANWebster29 min
Apr 24, 8:37 PM CDTSpecial Weather StatementJANCarroll, Grenada, Leflore, Montgomery28 min
Apr 24, 8:44 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha46 min
Apr 24, 8:56 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston49 min
Apr 24, 9:42 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston48 min
Apr 24, 10:03 PM CDTSpecial Weather StatementJANAttala, Choctaw, Oktibbeha, Winston62 min
Apr 24, 10:44 PM CDTSevere Thunderstorm WarningJANWinston46 min
Apr 24, 11:03 PM CDTSevere Thunderstorm WarningJANNoxubee42 min
Apr 24, 11:11 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston34 min
Apr 24, 11:23 PM CDTSevere Thunderstorm WarningJANKemper52 min

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.